|Blood, insulin and skin problems
Feb 9, 2004
I haven't yet started treatment, but am having many problems - insulin resistance, perivascular and perifollicular dermatitis, bumps on my abdomen (Grover's Disease with eosinophils), blood smear with reactive lymphocytes, some liver enzymes too high (ALT and LDH)...have nausea,diarrhea, fatigue, loss of libido, rashes mentioned above, sore throat, peripheral neuropathy.
Yet, my CD is normal and VL <50 copies without treatment! What gives here> Can you please help explain this and whether I am foreclosed from various drugs due to insulin and liver problemns from the start?
Also, do you see many of these skin rashes (ones suggesting cutaneous lupus erythematosus with lymphocytic infiltrates, plus Grover's disease with eosinophils) and blood smears with reactive lymphocytes? And is it common to see a patient who has had HIV just for 2 years have high insulin without having been on HAART?
Sorry to throw so much at you, but I would appreciate your thoughts. And, should I be on HAART despite a CD4 of >1,000 and nondetectable VL, due to all these signs and symptoms? I would value your advice.
| Response from Dr. Pierone
Your situation is very unusual and defies easy explanation. You should have a repeat HIV test to make sure the diagnosis is secure. If you do have HIV with normal CD4 count and undetectable virus treatment with HIV medications is not indicated. Your medical problems should be evaluated further, possibly in a teaching hospital if you access to one. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.